Delaware, 2010High Wind and Strong Wind in Delaware, December 26 to 27, 2010
December 26 to 27, 2010 · NWS PHI · 4 events in 4 counties and zones
Strong to high winds that started during the afternoon of the winter storm on the 26th persisted into the early evening of the 27th. Peak wind gusts were around 50 mph and knocked down some weak tree limbs and power lines.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong to high winds that started during the afternoon of the winter storm on the 26th persisted into the early evening of the 27th. Peak wind gusts were around 50 mph and knocked down some weak tree limbs and power lines. The largest effect though was the considerable blowing and drifting of the snow the wind caused. This hampered plowing and clean-up operations after the snow ended. The Cape May-Lewes Ferry cancelled all Delaware Bay crossings before 3 p.m. EST on the 27th.
The winds were caused first by the rapid intensification of the winter storm low pressure system and then the pressure gradient (difference) between the low pressure system and a strong high pressure building east from the central part of the United States. Winds eased as the low moved farther away from the Middle Atlantic States as the day progressed on the 27th as well as it stopped intensifying after the morning of the 27th. The low pressure system's surface pressure bottomed at 961 millibars at 10 a.m. EST on the 27th as it was passing just east of Cape Cod, Massachusetts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Dec 26, 11:05 AM EST, 1 hour 55 minutes earlier.
Area forecast discussion, Dec 26, 11:05 AM EST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1105 AM EST SUN DEC 26 2010
.SYNOPSIS...
LOW PRESSURE NEAR THE NORTH CAROLINA COAST THIS MORNING WILL
INTENSIFY AS IT MOVES NORTHEAST OFF THE NORTHERN MID ATLANTIC
COAST TONIGHT AND OFF THE NEW ENGLAND COAST BY MONDAY. HIGH
PRESSURE GENERALLY WILL FOLLOW FOR MUCH OF THE NEW WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MODELS ARE NOW IN GOOD AGREEMENT WITH THE IMPENDING SYSTEM. THE
NORTHERN STREAM MID LEVEL TROUGHS HAVE COME INTO PHASE AND ARE
FORMING A CUTOFF LOW JUST TO OUR WEST. THIS LOW WILL PHASE WITH THE
SOUTHERN STREAM ENERGY BY AROUND THE END OF THE NEAR TERM, CAUSING
A STACKED LOW PRESSURE SYSTEM TO DEVELOP. AT THE SURFACE, THIS WILL
RESULT IN A DEEPENING LOW THAT SHOULD BE OFF THE NEW JERSEY COAST
BY THEN.
ALL OF THE FOLLOWING ARE BETTER EAST THAN WEST: A NICE TROWAL
LIFTING INTO OUR REGION TODAY, GOOD Q-VECTOR CONVERGENCE ALOFT,
GOOD FRONTOGENESIS IN THE LOWER PART OF THE ATMOSPHERE, GOOD LIFT
IN THE SNOW GROWTH REGION, AND DECENT I295 ISENTROPIC LIFT. A NICE
MID LEVEL DRY SLOT IS PROGGED TO DEVELOP TO OUR SOUTHEAST. WORKING
AGAINST VERY ROBUST SNOW TO LIQUID RATIOS ARE STRONG WINDS BELOW
THE SNOW GROWTH REGION AND SOME TEMPERATURES IN THE WARM LAYER
CAPABLE OF GENERATING P-TYPE ISSUES THAT WILL WRAP AROUND THE
DEVELOPING STORM AND TRY TO MOVE OVER LAND. NO MODEL IS
FORECASTING ANY KIND OF A CHANGEOVER ON LAND, AND THE FORECAST
WON'T GO THERE AT THIS POINT. DYNAMIC COOLING OVER LAND LIKELY
WILL BE SUFFICIENT TO STAVE OFF ANY MIXING.
THE PRESENT FORECAST REFLECTS FEW SIGNIFICANT CHANGES FROM THE
PREVIOUS FORECAST OVER LAND, BECAUSE A CONSENSUS OF THE MODELS SEEMS
TO SUPPORT IT. ONE CHANGE OF NOTE IS THAT THERE IS AN UPGRADE OF
THE WINTER STORM WARNING TO A BLIZZARD WARNING FOR OCEAN COUNTY
AND THE FOUR COUNTIES THAT ENCIRCLE NEW YORK CITY. WINDS BELOW
THE WARM LAYER ARE FORECAST TO GET FAIRLY ROBUST BY THE NAM AS THE
LOW STACKS, AND THE NAM IS THE WEAKEST WITH THE SURFACE LOW AT THE
END OF THE PERIOD.
WE STAY ON THE COLD SIDE OF GUIDANCE ON MAX TEMPERATURES.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
THIS SYSTEM SEEMS TO HAVE THE VIRTUE OF SLOWING DOWN ONLY AFTER
ITS PRECIPITATION SHIELD LIFTS NORTHEAST OF OUR AREA. THE FACTORS
FOR HEAVY SNOW LIFT NORTH THROUGH THE FORECAST AREA DURING THE
NIGHT AND REMAIN MORE ROBUST EAST THAN WEST. THE TROWAL AND SOME
LIFT LINGER INTO THE FIRST PART OF MONDAY NORTHEAST, BUT THE
FRONTOGENESIS, Q-VECTOR CONVERGENCE AND GOOD LIFT IN THE SNOW
GROWTH REGION HAVE DEPARTED BY DAYBREAK. WINDS MAY WARRANT
EXPANDING THE BLIZZARD WARNING IN SUBSEQUENT FORECASTS, BUT
BLIZZARD CONDITIONS HERE TEND TO BE DIFFICULT TO MAINTAIN FOR A
SIGNIFICANT PERIOD.
A LITTLE BIT OF ENERGY TRIES TO MOVE ALONG A WARM FRONT ALOFT ON
MONDAY NIGHT INTO TUESDAY. WE ARE ONLY FORECASTING SOME CLOUDS FOR
NOW. AS NOTED IN PREVIOUS DISCUSSIONS, THIS SYSTEM SEEMS TO COME ON
THE ADVENT OF A PATTERN SHIFT.
WINDS WILL STAY UP WELL INTO MONDAY BEFORE STARTING TO DIMINISH ON
MONDAY NIGHT. CONSIDERABLE BLOWING AND DRIFTING OF SNOW IS
EXPECTED. FORECAST TEMPERATURES ARE ON THE LOW SIDE OF GUIDANCE.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
THE UPPER FLOW WILL SHOW THE DEEP UPPER LOW OVER EASTER CANADA AND A
WEAK RIDGE ACROSS THE SOUTHERN STATES. ANOTHER LOW IS ACROSS CENTRAL
CANADA AS WELL. THESE FEATURES WILL PRODUCE A SEMI-ZONAL FLOW ACROSS
THE REGION DURING THE BEGINNING OF THE EXTENDED PERIOD. THE PATTERN
QUICKLY AMPLIFIES ACROSS THE CONUS WITH A STRONG TROUGH DEEPENING
AND MOVING INTO THE WESTERN STATES AND A RIDGE BUILDING ACROSS THE
EAST BY THE END OF THE WEEK.
TUESDAY NIGHT THROUGH THURSDAY DAY...HIGH PRESSURE WILL BE ACROSS
DEEP SOUTH AND IT WILL BE RIDGING UP ACROSS THE EAST COAST. THIS
WILL BRING DRY WEATHER AND COLD TEMPERATURES THESE DAYS. LOWS
TUESDAY NIGHT WILL BE MOSTLY IN THE TEENS AND LOW 20S AND HIGHS ON
WEDNESDAY JUST A LITTLE BELOW NORMAL WITH READINGS IN THE 30S
REGION-WIDE. THE FAIR WEATHER WILL CONTINUE THROUGH THURSDAY AND
INTO EARLY FRIDAY AS THE SFC RIDGE BUILDS OVER THE AREA.
FRIDAY AND SATURDAY...THE PATTERN WILL BECOME WETTER AS A DEEP LOW
WILL EMERGE OUT OF THE ROCKIES THURSDAY AND IT WILL MOVE UP INTO THE
UPPER GREAT LAKES BY SATURDAY. THE SOUTHWEST FLOW OUT AHEAD OF THE
SYSTEM WILL GRADUALLY BRING MOISTEN AND RAINS PROBABLY BY LATER
FRIDAY AND CONTINUING INTO THE EARLY PART OF THE WEEKEND. ALTHOUGH,
THE BETTER CHCS FOR PRECIP WILL NOT BE UNTIL LATER FRIDAY THERE IS A
SMALL CHC THAT IT MAY OCCUR EARLIER AND TEMPERATURES WILL STILL BE
COOL. A CHC/SLGT CHC FOR SNOW WILL BE IN THE GRIDS FOR LATE THU
NIGHT AND EARLY FRI MORNING. HIGHS WILL CLIMB TO NEAR NORMAL FRI AND
GO WELL ABOVE NORMAL SAT WITH HIGHS IN THE UPPER 40S TO LOW 50S
SOUTH AND LOW TO MID 40S NORTH.
&&
.AVIATION /16Z SUNDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
A MAJOR WINTER STORM WILL AFFECT THE TAF SITES TODAY AND TONIGHT...
AND INTO MONDAY. INTENSIFYING LOW PRESSURE WILL MOVE UP THE EAST
COAST AND BECOME A MAJOR NOR/EASTER THIS AFTERNOON AND EARLY
TONIGHT.
AVIATION CONDITIONS ARE NOW DETERIORATING FROM SOUTH TO NORTH.
VFR TO MARGINAL VFR CONDITIONS NORTH AND CENTRAL ARE FORECAST TO
FALL FAIRLY RAPIDLY TO IFR BY MIDDAY...AND THEN TO LOW IFR BY
EARLY THIS AFTERNOON AS SNOW OVERSPREADS THE AREA AND CONTINUES
TONIGHT.
MODERATE TO HEAVY SNOW IS EXPECTED TO FALL FROM MIDDAY INTO THE
EARLY NIGHTTIME HOURS AS THE STORM INTENSIFIES AND MOVES TO A
POSITION JUST EAST OF NEW JERSEY. IT WILL CONTINUE MOVING
NORTHEASTWARD AND SHOULD BE IN THE VICINITY OF NANTUCKET ISLAND
MONDAY MORNING. STEADY SNOW WILL TAPER OFF TO SNOW SHOWERS AND
FLURRIES FROM SOUTH TO NORTH LATE TONIGHT AND MONDAY MORNING WITH
CONDITIONS IMPROVING TO MARGINAL VFR MONDAY MORNING. HOWEVER...THERE
MAY BE SOME WRAP-AROUND SNOW FOR NORTHERN SECTIONS OF OUR AREA...
PERHAPS FOR KABE...MONDAY MORNING.
WINDS WILL INCREASE TO AROUND 15 KNOTS WITH GUSTS TO 25 KNOTS FROM
THE NORTH-NORTHEAST LATER THIS MORNING, THEN SHIFT TO THE NORTH AND
INCREASE TO 20 TO 25 KT WITH GUSTS TO AROUND 30 KNOTS OR A LITTLE
MORE THIS AFTERNOON. AS THE STORM MOVES NORTH OF OUR LATITUDE, THE
WINDS WILL BECOME NORTHWEST TONIGHT AND GUST TO BETWEEN 35 AND 40
KNOTS AS THE STORM INTENSIFIES. THIS WILL CAUSE BLOWING AND DRIFTING
OF THE SNOW...AND MAY CAUSE RUNWAYS AND TAXIWAYS TO DEVELOP DRIFTS.
THE NORTHWEST WINDS WILL GRADUALLY DIMINISH MONDAY, WITH GUSTS
LOWERING TO AROUND 20 KNOTS BY LATE IN THE DAY.
OUTLOOK...
HIGH PRESSURE WILL BUILD INTO OUR REGION FROM THE WEST AND DOMINATE
OUR WEATHER TUESDAY THROUGH THURSDAY.
&&
.MARINE...
A MAJOR WINTER STORM WILL AFFECT THE TAF SITES TODAY AND TONIGHT...
AND INTO MONDAY. INTENSIFYING LOW PRESSURE WILL MOVE UP THE EAST
COAST THIS MORNING AND BECOME A MAJOR NOR/EASTER THIS AFTERNOON AND
EARLY TONIGHT.
00Z GFS AND ECMWF GUIDANCE BOTH SHOW 925 HPA WINDS INCREASING TO
BETWEEN 50 AND 60 KNOTS OVER OUR NORTHERN WATERS LATE TODAY AND
EARLY TONIGHT...AS THE STORM INTENSIFIES IN THE EASTERN PORTION OF
THE NEW YORK BIGHT. WHILE NOT ALL OF THIS WIND IS EXPECTED TO REACH
THE SURFACE AS A LOW LEVEL WARM LAYER WILL INHIBIT FULL DOWNWARD
MOMENTUM FLUX...IT WAS DECIDED TO UPGRADE THE GALE WARNING TO A
STORM WARNING FOR THE OCEAN AND MONMOUTH COUNTY NEW JERSEY COASTAL
WATERS...AS WIND GUSTS MAY REACH 50 TO 55 KNOTS ESPECIALLY EARLY
TONIGHT. THE STORM WARNING WILL EXTEND THROUGH 23Z MONDAY...AS WIND
GUSTS WILL CONTINUE TO BE STRONGER OVER OUR NORTHERN WATERS...AND
GUSTS MAY REACH JUST OVER 45 KNOTS MONDAY. LATER SHIFTS MAY BE ABLE
TO DOWNGRADE IF THIS DOES NOT MATERIALIZE.
ELSEWHERE THE GALE WARNING WILL CONTINUE AS IS....BUT BE EXTENDED
THROUGH 12Z TUESDAY FOR NOW.
HIGH PRESSURE WILL PUSH IN FROM THE WEST TUESDAY AND DOMINATE OUR
WEATHER THROUGH THURSDAY. WEST TO NORTHWEST WINDS WILL CONTINUE TO
GUST TO OVER 25 KNOTS THROUGH TUESDAY, BUT MAY DROP BELOW ADVISORY
CRITERIA TUESDAY NIGHT. WAVE HEIGHTS ON OUR OCEAN WATERS ARE
EXPECTED TO REACH 10 TO 12 FT AT THE HEIGHT OF THE STORM LATE TODAY
INTO TONIGHT...THEN GRADUALLY LOWER AND DROP BELOW ADVISORY CRITERIA
TUESDAY AFTERNOON. WAVEWATCH SEEMED ACCEPTABLE IN FORECASTING THE
SEAS WITH THIS EVENT. SUB-ADVISORY WINDS AND SEAS ARE FORECAST FOR
WEDNESDAY THROUGH THURSDAY.
&&
.TIDES/COASTAL FLOODING...
AVIATION STORM SURGE GUIDANCE WAS CONSIDERED TOO LOW WITH THIS
EVENT, AS WINDS JUST OFFSHORE WILL BE GUSTING TO 45 TO 50 KNOTS...
AND MAYBE EVEN A LITTLE HIGHER MAINLY OFF OF NORTHERN NEW JERSEY.
THIS FETCH IS LIKELY TO BRING IN HIGHER WATER LEVELS THAN THE
GUIDANCE INDICATES. PRESENTLY, 3 FEET WOULD BE NEEDED FOR MODERATE
TIDAL FLOODING...AND THIS IS CONSIDERED A POSSIBILITY FOR OUR
NORTHERN AREAS FOR THE HIGH TIDE CYCLE TONIGHT. THEREFORE...THE
COASTAL FLOOD WATCH WAS UPGRADED TO A COASTAL FLOOD WARNING FROM 02Z
THROUGH 09Z TONIGHT FOR THE OCEAN FRONT AND BACK BAYS FOR OCEAN AND
MONMOUTH COUNTIES...AND ALSO FOR THE BAY FRONT IN MIDDLESEX...FOR
MINOR TO AREAS OF MODERATE TIDAL FLOODING. CONFIDENCE IS CERTAINLY
LESS THAN HIGH IN REACHING MODERATE LEVELS...BUT IT WAS DEEMED HIGH
ENOUGH TO WARRANT A WARNING.
FURTHER SOUTH...POSITIVE ANOMALIES ARE NOT EXPECTED TO BE AS HIGH AS
WINDS WILL NOT BE AS STRONG. EVEN SO...ANOMALIES OF PLUS 2 FEET ARE
LIKELY TO CAUSE MINOR TIDAL FLOODING...SO A COASTAL FLOOD ADVISORY
WILL BE ISSUED FOR THE HIGH TIDE CYCLE TONIGHT. THE AFTERNOON HIGH
TIDE MIGHT BE AT RISK FOR OUR SOUTHERN AREAS AS WELL...AS MINOR
TIDAL FLOODING LEVELS WILL BE APPROACHED...BUT NOT ENOUGH CONFIDENCE
EXISTED IN THIS FOR AN ADVISORY AT THIS POINT. AGAIN TODAY...THE DAY
SHIFT MAY NEED TO ISSUE A QUICK ADVISORY OR STATEMENT IF MINOR
LEVELS ARE BREACHED.
ADDITIONAL TIDAL FLOODING AFTER TONIGHT/S HIGH TIDE CYCLE IS LESS
LIKELY...AS THE OFFSHORE WIND FLOW WILL ALLOW DEPARTURES TO
LOWER...ALTHOUGH WATER LEVELS WILL REMAIN HIGH.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER STORM WARNING UNTIL 1 PM EST MONDAY FOR PAZ054-055-
060>062-067>071.
NJ...BLIZZARD WARNING UNTIL 1 PM EST MONDAY FOR NJZ008-010-012>014-
020-026.
WINTER STORM WARNING UNTIL 1 PM EST MONDAY FOR NJZ001-007-009-
015>019-021>025-027.
COASTAL FLOOD WARNING FROM 9 PM THIS EVENING TO 4 AM EST
MONDAY FOR NJZ012>014-020-026.
COASTAL FLOOD ADVISORY FROM 9 PM THIS EVENING TO 4 AM EST
MONDAY FOR NJZ022>025-027.
DE...WINTER STORM WARNING UNTIL 1 PM EST MONDAY FOR DEZ001>004.
COASTAL FLOOD ADVISORY FROM 9 PM THIS EVENING TO 4 AM EST
MONDAY FOR DEZ003-004.
MD...WINTER STORM WARNING UNTIL 1 PM EST MONDAY FOR MDZ008-012-015-
019-020.
MARINE...GALE WARNING UNTIL 7 AM EST TUESDAY FOR ANZ430-431-452>455.
STORM WARNING UNTIL 6 PM EST MONDAY FOR ANZ450-451.
&&
SYNOPSIS...DELISI/NIERENBERG
NEAR TERM...DELISI
SHORT TERM...DELISI
LONG TERM...O'HARA
AVIATION...SZATKOWSKI
MARINE...SZATKOWSKI
TIDES/COASTAL FLOODING...SZATKOWSKIHazardous weather outlook, Dec 26, 3:56 AM EST, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
356 AM EST SUN DEC 26 2010
NJZ008-010-271000-
MORRIS-SOMERSET-
356 AM EST SUN DEC 26 2010
...BLIZZARD WARNING IN EFFECT FROM 7 AM THIS MORNING TO 1 PM EST
MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
BLIZZARD WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
BLIZZARD WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
DEZ001-002-MDZ008-012-015-019-020-NJZ001-007-009-015>019-021-PAZ054-
055-060>062-067>071-271000-
NEW CASTLE-KENT-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-
WARREN-HUNTERDON-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-CUMBERLAND-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
356 AM EST SUN DEC 26 2010
...WINTER STORM WARNING IN EFFECT FROM 7 AM THIS MORNING TO 1 PM EST
MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
NJZ012>014-020-026-271000-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN-COASTAL OCEAN-
356 AM EST SUN DEC 26 2010
...BLIZZARD WARNING IN EFFECT FROM 7 AM THIS MORNING TO 1 PM EST
MONDAY...
...COASTAL FLOOD WARNING IN EFFECT FROM 9 PM THIS EVENING TO 4 AM
EST MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY AND SOUTHERN NEW JERSEY.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
BLIZZARD WARNING.
COASTAL FLOOD WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
BLIZZARD WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
DEZ003-004-NJZ022>025-027-271000-
INLAND SUSSEX-DELAWARE BEACHES-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-SOUTHEASTERN BURLINGTON-
356 AM EST SUN DEC 26 2010
...WINTER STORM WARNING IN EFFECT FROM 7 AM THIS MORNING TO 1 PM EST
MONDAY...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 4 AM
EST MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE AND
SOUTHERN NEW JERSEY.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
COASTAL FLOOD ADVISORY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ430-431-452>455-271000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
356 AM EST SUN DEC 26 2010
...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 AM EST
TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ450-451-271000-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
356 AM EST SUN DEC 26 2010
...STORM WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EST
MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
STORM WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Dec 26, 12:49 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1249 PM EST SUN DEC 26 2010
DEZ003-004-NJZ020>027-262000-
INLAND SUSSEX-DELAWARE BEACHES-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
INCLUDING THE CITIES OF...GEORGETOWN...REHOBOTH BEACH...JACKSON...
MILLVILLE...HAMMONTON...CAPE MAY COURT HOUSE...OCEAN CITY...
ATLANTIC CITY...LONG BEACH ISLAND...WHARTON STATE FOREST
1249 PM EST SUN DEC 26 2010
...A BAND OF MODERATE TO HEAVY SNOW WILL IMPACT PORTIONS OF
SOUTHERN NEW JERSEY AND SOUTHERN DELAWARE THIS AFTERNOON...
LOOK FOR A BAND OF SNOW TO AFFECT PORTIONS OF OCEAN...BURLINGTON...
ATLANTIC...CAPE MAY AND CUMBERLAND COUNTIES IN NEW JERSEY...AS
WELL AS SUSSEX COUNTY DELAWARE...THROUGH 300 PM. SNOW WILL FALL
HEAVILY AT TIMES IN THIS BAND AS IT MOVES NORTHWEST ACROSS THE
REGION.
SNOWFALL RATES OF AN INCH OR TWO AN HOUR ARE POSSIBLE THROUGH MID
AFTERNOON. IN ADDITION...NORTH WINDS WILL INCREASE TO 15 TO 25
MPH WITH GUSTS TO 30 MPH...RESULTING IN BLOWING AND DRIFTING OF
THE NEWLY FALLEN SNOW. THE COMBINATION OF FALLING AND DRIFTING
SNOW WILL CREATE TREACHEROUS DRIVING CONDITIONS AS THE AFTERNOON
WEARS ON.
LOOK FOR CONDITIONS TO CONTINUE TO DETERIORATE DURING THE AFTERNOON.
HAYES
Strong Wind, Inland Sussex
- When
- December 26, 1:00 PM EST to December 27, 7:00 PM EST
- Where
- Inland Sussex forecast zone
- Measured
- 43 kt (49 mph) measured gust
- Property damage
- $13,000
- Reported by
- C-MAN Station
- Coordinates
- 38.683, -75.339 (the zone’s center; the record gives no point)
Strong Wind, Delaware Beaches
- When
- December 26, 1:00 PM EST to December 27, 7:00 PM EST
- Where
- Delaware Beaches forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Mesonet
- Coordinates
- 38.683, -75.339 (the zone’s center; the record gives no point)
Strong Wind, Kent
- When
- December 26, 5:00 PM EST to December 27, 7:00 PM EST
- Where
- Kent forecast zone
- Measured
- 43 kt (49 mph) measured gust
- Property damage
- $6,000
- Reported by
- Mesonet
- Coordinates
- 39.096, -75.505 (the zone’s center; the record gives no point)
High Wind, New Castle
- When
- December 27, 10:00 AM EST to 2:00 PM EST
- Where
- New Castle forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Property damage
- $25,000
- Reported by
- ASOS
- Coordinates
- 39.578, -75.639 (the zone’s center; the record gives no point)
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard in New York, December 26 to 27, 20101 death · 1 injured · 17 events
- Heavy Snow in North Carolina, December 26, 20101 death · 15 events
- Heavy Snow and Winter Weather in Maryland, December 26 to 27, 20101 death · 5 events
- Winter Storm in Massachusetts, December 26 to 27, 2010$600,000 · 17 events
- Blizzard and Heavy Snow in New Jersey, December 26 to 27, 20103 injured · $100,000 · 29 events
- Winter Storm and Winter Weather in Vermont, December 26 to 27, 2010$155,000 · 15 events
- High Wind and Strong Wind in New Jersey, December 26 to 28, 2010$80,000 · 60 kt wind · 21 events
- Heavy Snow and Winter Weather in Delaware, December 26 to 27, 20106 injured · 4 events
- Winter Storm in Connecticut, December 26 to 27, 2010$50,000 · 3 events
- Winter Storm in New Hampshire, December 26 to 27, 2010$25,000 · 3 events
- Blizzard and Heavy Snow in Maine, December 26 to 27, 201018 events
- Winter Storm in South Carolina, December 26, 201016 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 272025, 272026, 272027, 272029.